Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 150, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2010, 11:47 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2010, 11:47 PM MDT (05:47 UTC)
- Expired
- Jul 5, 2010, 12:06 AM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:48 PM MDT | HAIL 0.75 | 2 Wsw Pueblo West, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WUUS55 KPUB 050547 SVRPUB COC041-101-050645- /O.NEW.KPUB.SV.W.0150.100705T0547Z-100705T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1147 PM MDT SUN JUL 4 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 1245 AM MDT * AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PUEBLO WEST...OR 10 MILES NORTHWEST OF PUEBLO...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PUEBLO...PUEBLO RESERVOIR...PUEBLO WEST...PINON AND BLENDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3856 10444 3819 10446 3826 10488 3851 10484 TIME...MOT...LOC 0547Z 281DEG 16KT 3833 10477 WIND...HAIL 60MPH 1.00IN $$ SR
2 follow-up statements
663 WWUS55 KPUB 050559 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1159 PM MDT SUN JUL 4 2010 COC041-101-050645- /O.CON.KPUB.SV.W.0150.000000T0000Z-100705T0645Z/ PUEBLO CO-EL PASO CO- 1159 PM MDT SUN JUL 4 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 1245 AM MDT... AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PUEBLO WEST...OR 5 MILES NORTHWEST OF PUEBLO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... PUEBLO...PINON AND BLENDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3826 10477 3851 10479 3856 10444 3819 10446 TIME...MOT...LOC 0559Z 276DEG 20KT 3834 10465 WIND...HAIL 60MPH 0.88IN $$ SR
394 WWUS55 KPUB 050606 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1206 AM MDT MON JUL 5 2010 COC041-101-050616- /O.CAN.KPUB.SV.W.0150.000000T0000Z-100705T0645Z/ PUEBLO CO-EL PASO CO- 1206 AM MDT MON JUL 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. SOME SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. LAT...LON 3826 10477 3851 10479 3856 10444 3819 10446 TIME...MOT...LOC 0606Z 276DEG 20KT 3834 10460 $$ SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:55 PM MDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 4:55 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 455 PM MDT SUN JUL 4 2010 .UPDATE... THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE EASTERN MOUNTAINS...NORTHERN PORTIONS OF THE PALMER DIVIDE AND ALONG THE RATON RIDGE. WHILE THE STRONGEST THUNDERSTORMS HAVE BEEN OCCURRING NORTH AND SOUTH OF THE CWA...EXPECT COVERAGE TO FILL IN OVER THE NEXT COUPLE OF HOURS. THE MOST LIKELY AREAS TO SEE STRONG TO SEVERE THUNDERSTORMS WILL BE OVER TELLER AND EL PASO COUNTY AND OVER THE RATON RIDGE TO THE SOUTH. STORMS WILL BE CAPABLE OF PRODUCING HAIL WITH DIAMETERS TO 2 INCHES...STRONG WINDS TO 70 MPH AND HEAVY RAINFALL. CURRENT MESO ANALYSIS IS INDICATING SHEAR VALUES AROUND 35 KTS AND SBCAPE VALUES AROUND 1500 J/KG ACROSS MUCH OF THE PLAINS. THIS WILL ALLOW UPDRAFTS TO ROTATE WITH AN ISOLATED TORNADO OR LANDSPOUT POSSIBLE THIS EVENING. HEAVY RAINFALL AND TRAINING OF STORMS WILL ALSO PRODUCE THE POTENTIAL FOR FLASH FLOODING WITH UP TO 2 INCHES OF RAIN POSSIBLE IN HEAVIER STORMS. EXPECT THUNDERSTORMS TO MOVE OFF THE EASTERN MOUNTAINS AND INTO THE PLAINS AS THE UPPER LEVEL TROUGH MOVES INTO COLORADO HELPING TO ERODE WHAT LITTLE CAP IS LEFT. THIS WILL BRING HEAVY RAIN TO THE PLAINS...ESPECIALLY NORTH OF HIGHWAY 50 OVERNIGHT. MOZLEY && .PREV DISCUSSION... /ISSUED 215 PM MDT SUN JUL 4 2010/ SHORT TERM... (TONIGHT AND TOMORROW) ..SEVERE STORMS LIKELY TODAY WITH HEAVY RAIN... CURRENTLY... COLD FRONT HAS MADE IT INTO NE NEW MEXICO AND IS BANKED UP ACROSS ALL OF THE SE CO PLAINS AND ASSOCIATED I-25 CORRIDOR. FAIRLY STOUT SHORT WAVE TO OUR WEST...OVER UTAH...AND IS MOVING EAST. QUITE A BIT OF CONVECTION HAS FIRED IN ADVANCE OF THIS SHORTWAVE OVER E UTAH AND W CO. A COUPLE OF SVR STORMS HAVE ALSO INITIATED WELL IN ADVANCE OF THIS SYSTEM IN SE WY. LATEST SPC MESOANALYSIS OVER THE REGION IS INDICATING ABOUT 1000 J OF CAPE ARE ALREADY IN PLACE AS OF 1 PM. SHEAR 20-30 KNOTS OVER THE FAR E PLAINS AND 30-40 KNOTS OVER THE I-25 CORRIDOR. A FEW WEAK CONVECTIVE CELLS HAVE DEVELOPED ACROSS THE FRONT RANGE N OF THE CWA. THIS AFTERNOON INTO THIS EVENING... SKIES WILL CONTINUE TO CLEAR AND ASSOCIATED CAPE VALUES WILL INCREASE. LATEST RUC FCST 2000-4000 JOULES BY LATE THIS AFTERNOON. THESE NUMBERS ARE LIKELY A BIT OVERDONE BUT I EXPECT 1500-2500 JOULES WILL BE LIKELY. THE GREATEST INSTABILITY WILL FORM OVER AND TO THE N OF THE RATON MESA. SHEAR WILL ALSO INCREASE AS WINDS ALOFT GRADUALLY RAMP AND THE UPSLOPE FLOW INCREASES. I EXPECT TO SEE 35-45KTS OF DEEP SHEAR BY LATE AFTERNOON/EVENING. I ANTICIPATE A WEATHER WATCH TO BE ISSUED BY MID AFTERNOON FOR THE REGION. WITH THE SHORT WAVE TAKING ITS TIME COMING OUT...I EXPECT THE ACTIVE WEATHER TO LAST WELL INTO THE NIGHTTIME HOURS. WE MAY SEE MORE THAN 1 ROUND OF THUNDERSTORMS OVER THE REGION WITH THIS EVENT. TORNADO THREAT WILL LIKELY OCCUR THIS EVENING AS THE LLVL JET INCREASES. SIMULATIONS SHOW 30-40 KTS SSW 700 MB FLOW OVER PARTS OF THE PLAINS THIS EVENING. COMBINE THIS WITH EASTERLY SFC WINDS AND LLVL SHEAR WILL BE FAIRLY STRONG. AS FOR DWPTS...EXPECT MID 50S OVER THE I-25 CORRIDOR AND LOW/MID 60S OVER THE FAR E PLAINS. GIVEN THE VERY MOIST AIR IN PLACE HEAVY RAIN WILL OCCUR WITH THE STRONGER STORMS TODAY. TONIGHT... BY LATER TONIGHT EXPECT MOST OF THE ACTIVITY TO BE E OF THE I-25 CORRIDOR BUT ACTIVITY WILL LIKELY STILL BE ONGOING ACROSS THE FAR E PLAINS. HEAVY RAIN WILL BE THE MAIN THREAT. IT HAS BEEN DRY ACROSS THE REGION SO AMBIENT CONDITIONS ARE NOT CONDUCIVE TO FLOODING...BUT ANY STORM THAT PRODUCES HEAVY RAIN OVER A SHORT PD OF TIME COULD CAUSE SOME HYDRO ISSUES. LOW CLOUDS WILL LIKELY DEVELOP OVER ALL OF THE PLAINS PRIOR TO SUNRISE. TOMORROW... EXPECT ATMOSPHERE OVER REGION TO BE QUITE STABLE AS AREA WILL BE ON BACKSIDE OF TROUGH. AFTER LOW CLOUDS DISSIPATE EXPECT MOSTLY SUNNY CONDITIONS TOMORROW. ONLY THREAT OF TSRA WILL BE OVER THE E SLOPES OF THE S MTNS. LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) EXPECT SOUTHERN COLORADO TO SEE QUIET CONDITIONS MONDAY NIGHT THROUGH TUESDAY MORNING AS A SHORTWAVE TROUGH OVER EASTERN COLORADO DEPARTS THE AREA. HIGH PRESSURE WILL BUILD ACROSS THE DESERT SOUTHWEST WHILE AN UPPER LEVEL TROUGH DROPS SOUTH OVER THE NORTHERN ROCKIES DURING THE DAY ON TUESDAY. SOUTHEASTERLY FLOW WILL ADVECT MOISTURE INTO THE PLAINS DURING THE DAY WITH BOTH THE NAM AND GFS INDICATING PWAT VALUES OVER AN INCH AND DEW POINTS IN THE UPPER 50S TO LOWER 60S. A COLD FRONT ASSOCIATED WITH THE TROUGH TO THE NORTH WILL DROP SOUTH ACROSS WYOMING INTO NORTHERN COLORADO BY 21Z. THERE ARE MODEL DIFFERENCE ON HANDLING THIS FRONT...THE NAM STALLS THE FRONT ACROSS NORTHERN COLORADO AND WASHES IT OUT WITH SOUTHEASTERLY FLOW CONTINUING ACROSS THE PLAINS. THE GFS HANGS THE FRONT ACROSS NORTHERN COLORADO LATE IN THE AFTERNOON BEFORE THE FRONT MOVES SOUTH ACROSS THE EASTERN PLAINS TUESDAY EVENING. GFS ALSO HAS SOME SUPPORT FROM THE OTHER MODEL SOLUTION SO HAVE FOLLOWED ITS PROGRESSION THROUGH WEDNESDAY. THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE UPSLOPE MOIST FLOW REGIME OVER THE EASTERN MOUNTAINS BY 21Z AND SPREAD ACROSS THE PLAINS WEST OF I-25 THROUGH 00Z. INCREASED LOW LEVEL CONVERGENCE ALONG THE FRONT WILL COMBINE WITH INSTABILITY TO HELP GENERATE THUNDERSTORMS ACROSS THE PLAINS BY 03Z. MODELS IN AGREEMENT ON GENERATING AN MCS FEATURE OVER THE PLAINS WITH MODEL QPF FIELDS AROUND 4 INCHES...WOULD NOT BE SURPRISED TO SEE AREAS OF HEAVY RAINFALL NORTH OF HIGHWAY 50 TUESDAY NIGHT INTO WEDNESDAY MORNING WITH LOCALIZED FLOODING BEING AN ISSUE. GIVEN THE OUTFLOW DOMINANCE OF MCS STORMS...STRONG OUTFLOW WINDS WILL ALSO BE A THREAT AS IT MOVES EAST ACROSS THE PLAINS. THE MCS WILL SHIFT EAST INTO KANSAS ON WEDNESDAY MORNING WITH CONTINUED UPSLOPE MOIST FLOW OVER THE PLAINS. THE TROUGH TO THE NORTH WILL CONTINUE TO DIG SOUTH INTO SOUTHERN WYOMING. EXPECT TO SEE SOME CLEARING OVER THE EASTERN MOUNTAINS BY WEDNESDAY AFTERNOON ALLOWING THE ATMOSPHERE TO DESTABILIZE. THUNDERSTORMS WILL DEVELOP BY 21-00Z OVER THE EASTERN MOUNTAINS AND SPREAD EAST INTO THE ADJACENT PLAINS THROUGH THE EVENING. GIVEN THE AMOUNT OF MOISTURE THUNDERSTORMS ARE FORECAST TO PRODUCE LOCALIZED AREAS OF HEAVY RAINFALL ESPECIALLY OVER THE EASTERN MOUNTAINS. HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL BUILD NORTH INTO THE INTERMOUNTAIN WEST ON THURSDAY WITH WEAK DISTURBANCES MOVING UNDER RIDGE AND INTO SOUTHERN COLORADO. MOISTURE WILL CONTINUE TO BE PUMPED NORTHWARD WITH THUNDERSTORMS OVER THE MOUNTAINS THURSDAY AND FRIDAY AFTERNOONS WHICH WILL SPREAD EAST OVER THE PLAINS IN THE EVENING. BOTH THE ECMWF AND GFS ARE HINTING AT A PATTERN CHANGE HEADING INTO THE WEEKEND WITH A TROUGH DIGGING OVER THE MISSOURI VALLEY AND HIGH PRESSURE BUILDING OVER THE GREAT BASIN. THIS WILL PUT COLORADO IN NORTHWEST FLOW WITH SEVERAL DISTURBANCES TRACKING SOUTH INTO THE PLAINS. CONTINUED MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST EACH DAY ACROSS THE REGION. TEMPERATURES WILL BE COOLER THROUGH THE WEEK WITH HIGHS IN THE 80S OVER THE PLAINS AND 60S TO 70S IN THE HIGHER ELEVATION WITH A SMALL WARM UP EXPECTED BY THE WEEKEND. 88 AVIATION... STORMS WILL LIKELY AFFECT KCOS WITH STORMS POSSIBLE OVER KPUB. KALS SHOULD REMAIN DRY. STORMS COULD OCCUR AT KCOS FROM LATER THIS AFTERNOON INTO THE NIGHTTIME HOURS. STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. SIMULATIONS SHOW MORE THAN 1 ROUND OF CONVECTION ACROSS THE KCOS REGION AND THIS AIRPORT MAY BE DEALING WITH QUITE A BIT OF CONVECTIVE WX FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. LATE TONIGHT I EXPECT LOW CLOUDS ONCE AGAIN TO MOVE INTO THE REGION. KPUB WILL ALSO HAVE A GOOD CHANCE OF STORMS FROM VERY LATE THIS AFTERNOON INTO THE EVENING HOURS. I ALSO EXPECT LOW CLOUDS TO REDEVELOP OVER THIS AREA LATE TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/88
Hazardous weather outlook, Jul 4, 11:28 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1128 PM MDT SUN JUL 4 2010 COZ058>089-093>099-060530- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1128 PM MDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT...WITH THE BEST CHANCE FOR STORMS ALONG AND NORTH OF HIGHWAY 50. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS THROUGH EARLY MONDAY MORNING. THERE IS THE POTENTIAL FOR FLASH FLOODING ACROSS TELLER AND EL PASO COUNTIES OVERNIGHT...WHERE HEAVY RAINFALL HAS ALREADY OCCURRED EARLIER THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON MONDAY...WITH AN INCREASE IN THUNDERSTORM CHANCES TUESDAY AND WEDNESDAY. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE WIND GUSTS UP TO 50 MPH...HAIL UP TO NICKEL SIZE AND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS LATE TUESDAY NIGHT INTO WEDNESDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS MOST OF SOUTHERN COLORADO THURSDAY THROUGH SATURDAY...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS. ANY STORMS THAT DEVELOP MAY PRODUCE WIND GUSTS UP TO 50 MPH...HAIL UP TO NICKEL SIZE...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED OVER THE EASTERN MOUNTAINS AND PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50 OVERNIGHT. 10/10
In the hours before
Special weather statement, Jul 4, 9:22 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 922 PM MDT SUN JUL 4 2010 COZ084-085-050400- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 922 PM MDT SUN JUL 4 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. ELLICOTT. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 4, 9:35 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
935 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 3 E COLORADO SPRINGS 38.83N 104.77W
07/04/2010 M1.25 INCH EL PASO CO PUBLIC
REPORTED AT POWERS AND PALMER PARK
&&
KMOZLEYLocal storm report, Jul 4, 9:37 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 3 E COLORADO SPRINGS 38.83N 104.77W
07/04/2010 M1.75 INCH EL PASO CO PUBLIC
REPORTED AT POWERS AND PALMER PARK
&&
KMOZLEYLocal storm report, Jul 4, 9:43 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
943 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 6 SW LAMAR 38.02N 102.70W
07/04/2010 PROWERS CO LAW ENFORCEMENT
TREES DOWN...BLOCKING THE ROAD. IN THE AREA OF HIGHWAY
196 AND PROWERS CTY RD 2.
&&
RMGSpecial weather statement, Jul 4, 10:37 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1037 PM MDT SUN JUL 4 2010 COZ076-077-081>083-050515- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 1037 PM MDT SUN JUL 4 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTHERN TELLER COUNTY IN CENTRAL COLORADO EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 38 MILES SOUTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... VICTOR. PIKES PEAK. CRIPPLE CREEK. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Special weather statement, Jul 4, 11:21 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1121 PM MDT SUN JUL 4 2010 COZ083-085-086-050545- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 1121 PM MDT SUN JUL 4 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 1116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PENROSE...OR 18 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 62 min |
| Jul 4, 6:58 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 2 hr |
| Jul 4, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jul 4, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 4, 7:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 67 min |
| Jul 4, 7:55 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Jul 4, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 56 min |
| Jul 4, 8:19 PM MDT | Tornado Warning | PUB | El Paso | 56 min |
| Jul 4, 8:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 46 min |
| Jul 4, 8:25 PM MDT | Tornado Warning | PUB | El Paso | 65 min |
| Jul 4, 8:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 56 min |
| Jul 4, 8:37 PM MDT | Tornado Warning | PUB | El Paso | 53 min |
| Jul 4, 9:02 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 47 min |
| Jul 4, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Jul 4, 9:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 55 min |
| Jul 4, 9:54 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 4, 9:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 48 min |
| Jul 4, 10:41 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
| Jul 5, 1:37 AM MDT | Areal Flood Advisory | PUB | Kiowa, Prowers | 113 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.